Alert archive / Nevada / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Sep 5, 2025, 6:10 PM PDT for Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2025, 6:10 PM PDT (01:10 UTC)
- Expired
- Sep 5, 2025, 8:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Nye County, NV
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4495 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744
WGUS55 KLKN 060110
FFWLKN
NVC023-060345-
/O.NEW.KLKN.FF.W.0002.250906T0110Z-250906T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
610 PM PDT Fri Sep 5 2025
The National Weather Service in Elko has issued a
* Flash Flood Warning for...
Western Nye County in south central Nevada...
* Until 845 PM PDT.
* At 610 PM PDT, gauge reports indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. Additional rainfall amounts of 0.3 to 0.8 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Gauges reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tonopah and Tonopah Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3814 11731 3818 11680 3805 11678 3805 11721
3805 11722 3805 11723 3805 11724 3807 11724
3812 11730
FLASH FLOOD...GAUGE INDICATED
$$
921 follow-up statement
760
WGUS75 KLKN 060338
FFSLKN
Flash Flood Statement
National Weather Service Elko NV
838 PM PDT Fri Sep 5 2025
NVC023-060348-
/O.EXP.KLKN.FF.W.0002.000000T0000Z-250906T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nye NV-
838 PM PDT Fri Sep 5 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 845 PM PDT THIS EVENING FOR
WESTERN NYE COUNTY...
The heavy rain has ended though light rain remains in the area.
Flooding is no longer expected to pose a significant threat. Please
continue to heed remaining road closures.
&&
LAT...LON 3814 11731 3818 11680 3805 11678 3805 11721
3805 11722 3805 11723 3805 11724 3807 11724
3812 11730
$$
92What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 12:35 PM PDT, 5 hours 35 minutes earlier. Its key messages:
- Updated at 136 AM PDT Fri Sep 5 2025 * Friday will see thunderstorm chances peak, and the number of wet thunderstorms far outnumber dry. *Saturday storm chances shift, with eastern Nevada seeing a 20% to 50% of a mix of wet and dry thunderstorms * Dry conditions return Sunday and Monday as upper flow sifts to the WSW bringing in drier air. * Tuesday a large upper trough will push in from the NW bringing a return of showers and thunderstorms as cooler temperatures through late week.
Area forecast discussion, Sep 5, 12:35 PM PDT, 5 hours 35 minutes before
Area Forecast Discussion...Updated National Weather Service Elko NV 1235 PM PDT Fri Sep 5 2025 .KEY MESSAGES... Updated at 136 AM PDT Fri Sep 5 2025 * Friday will see thunderstorm chances peak, and the number of wet thunderstorms far outnumber dry. *Saturday storm chances shift, with eastern Nevada seeing a 20% to 50% of a mix of wet and dry thunderstorms * Dry conditions return Sunday and Monday as upper flow sifts to the WSW bringing in drier air. * Tuesday a large upper trough will push in from the NW bringing a return of showers and thunderstorms as cooler temperatures through late week. && .UPDATE... Issued at 1235 PM PDT Fri Sep 5 2025 The current forecast remains on track at this time. No updates are needed. && .DISCUSSION... (Today through next Friday) Southerly upper level flow continues bringing thunderstorms and shower chances for Nevada. This upper pattern is book ended with a broad upper level ridge located over the four corners region, and a upper level trough that is offshore trying to push in over the west coast. Friday storm chances peak at 40% to 70% area wide. There is also a marginal risk of excessive rainfall for Friday, for central Nevada as PW values near one inch, and combined with slow storm motion will create a risk of flooding for mainly south of the US-50 corridor. Saturday storm chances, and the flash flood risk shift east with a 20% to 50% chance of storms and showers across eastern Elko and White Pine counties, as the upper trough lifts into Canada as the upper ridge shifts into southern California. This will change the orientation of the upper flow to be out of the West-Southwest. This change will push monsoonal moisture out of Nevada leading to a break in the action Sunday into Monday. After Monday, Models have come into agreement with the upper pattern through late week. Both the GFS and the EC show a large upper level trough or closed low developing over the northern half of the west coast. This trough/closed low will then stall over Oregon as the upper pattern becomes blocked. Models show this trough/low holding firm through at least Thursday of next week. This will be a favorable set up for precipitation for Nevada as this system will bring shower and thunderstorm chances for next week as well as cooler temperatures, as shortwaves eject into the SW flow over Nevada. For Friday and Saturday model solutions diverge again as the EC splits the upper trough into 2 parts with the northern section ejecting into the northern plains, while the southern part remains over the west coast. The GFS favors keeping the tough as a single entity, and lifting it NE into the northern plains as upper ridging takes shape over the SW US. For now given the uncertainty, will stick with the EC solutions for now. As for temperatures forecast has not changed much, as a cooling trend continues. Highs will start in the upper 70s to upper 80s Friday, cooling into the mid 70s to mid 80s by Sunday afternoon. For Monday through Thursday Highs will cool further into the mid 60s to mid 70s. Overnight lows will not be as cool with clouds on the increase as low range in the low 50 to mid 60s through Sunday morning. Lows do cool through Thursday of next week as lows return to the low 40s to low 50s. && .AVIATION... Fair weather and VFR conditions this morning, though VCTS return to all terminals this afternoon, beginning around 19Z. The typical thunderstorm hazards of strong and erratic wind gusts of 45KT or more, brief reductions in VIS due to rainfall, and/or brief reductions in ceilings leading to MVFR or IFR conditions should be expected with any storms that move on terminal. Thunderstorms dissipate by 05Z with VCSH forecast after that, into the early morning hours of Saturday. Otherwise cloud bases are anticipated to remain higher than 5000ft AGL and prevailing winds will be generally light, around 10KT or less, except for KTPH where afternoon gusts around 18KT can be expected. && .FIRE WEATHER... Thunderstorm activity continues Friday for all fire weather zones. More organized shower and thunderstorm activity will initiate around mid day over fire weather zones 425, 426, and 427 before areal coverage increases over the area to include all zones by early afternoon. The nature of storm activity will be a mix of wet and dry storms as the atmosphere over the region continues to be moist and unstable. Storm activity will last well into Friday evening before diminishing overnight. Saturday the focus of storm activity shifts slightly north for all fire weather zones except 426. As the pattern changes and flow over the region shifts activity will slow wane from southwest to northeast by through the afternoon. By Saturday evening activity will be confined mainly to fire weather zones 425, 438, 469, and 470. On Sunday coverage of isolated dry thunderstorms is confined to northern portions of fire zones 469 and 470. && .LKN Watches/Warnings/Advisories... None. && DISCUSSION...98 AVIATION...92 FIRE WEATHER...99
In the hours before
Special weather statement, Sep 5, 2:22 PM PDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Elko NV
222 PM PDT Fri Sep 5 2025
NVZ037-040-052145-
Northwestern Nye County NV-
Southern Lander County and Southern Eureka County NV-
222 PM PDT Fri Sep 5 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LANDER AND
NORTHWESTERN NYE COUNTIES THROUGH 245 PM PDT...
At 221 PM PDT, Doppler radar was tracking a strong thunderstorm
about 12 miles northeast of Gabbs, moving to the north at 10 around
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern Lander
and northwestern Nye Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3895 11788 3909 11780 3909 11779 3910 11778
3904 11757 3887 11767
TIME...MOT...LOC 2121Z 196DEG 8KT 3900 11775
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BSSpecial weather statement, Sep 5, 4:20 PM PDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Elko NV
420 PM PDT Fri Sep 5 2025
NVZ040-041-052345-
Northwestern Nye County NV-Northeastern Nye County NV-
420 PM PDT Fri Sep 5 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL NYE COUNTY THROUGH
445 PM PDT...
At 419 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms 30 miles east of Manhattan, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Monitor Valley, Little Fish Lake Valley, and Table Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3848 11623 3839 11666 3873 11683 3899 11729
3915 11689 3888 11646
TIME...MOT...LOC 2319Z 181DEG 15KT 3853 11649
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
92Special weather statement, Sep 5, 4:53 PM PDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Elko NV
453 PM PDT Fri Sep 5 2025
NVZ040-060030-
Northwestern Nye County NV-
453 PM PDT Fri Sep 5 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL NYE COUNTY THROUGH
530 PM PDT...
At 452 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Tonopah, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tonopah and Tonopah Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3805 11724 3807 11724 3813 11731 3832 11733
3833 11688 3805 11683
TIME...MOT...LOC 2352Z 328DEG 8KT 3804 11701
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
97Special weather statement, Sep 5, 5:31 PM PDT, 39 minutes before
Special Weather Statement
National Weather Service Elko NV
531 PM PDT Fri Sep 5 2025
NVZ040-060130-
Northwestern Nye County NV-
531 PM PDT Fri Sep 5 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL NYE COUNTY THROUGH
630 PM PDT...
At 531 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Tonopah, moving north at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tonopah and Tonopah Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3805 11724 3807 11724 3818 11737 3830 11743
3835 11689 3805 11684
TIME...MOT...LOC 0031Z 148DEG 7KT 3811 11707
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
97The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 5:31 PM PDT | Special Weather Statement | LKN | 59 min | |
| Sep 5, 5:38 PM PDT | Areal Flood Advisory | LKN | Nye | 32 min |
| Sep 5, 5:58 PM PDT | Areal Flood Advisory | LKN | Lander, Nye | 3 hr |
| Sep 6, 2:18 PM PDT | Special Weather Statement | LKN | 27 min | |
| Sep 6, 3:25 PM PDT | Special Weather Statement | LKN | 35 min |
Nearby
Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.